advertisement
Question
Posted by: KARIEN | 2008/08/04

CHOLESTEROL MEDICATION

MY CHOLESTEROL IS 6.24 - I AM 52 YRS OLD AND TAKE NO MEDICATION. AM NOT TOO KEEN TO TAKE MEDICATION IF NOT NECESSARY.HOW DO I KNOW IF I SHOULD START TAKING CHOLESTEROL MEDS AND WHAT ARE THE AFTER EFFECTS. HAVE READ VERY DIFFIRENT VIEWS ON STATINS. WHAT IS MYOPATHY ? ONE OF THE AFFECTS. THIS IS REALLY CONFUSING ? HOW DO YOU REALLY KNOW WHAT TO DO WHEN EACH PERSON HAS A DIFFERENT OPINION ?

THANKS

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Karien
Your cholesterol should be <5 ideally. Anti-cholesterol medication can cause joint and muscle pain ( myopathy) and increased liver enzyme levels but not in all patients. One has to weigh up which would be more negative to you, the side effects or the dangers from a high cholesterol. If you are not eating a low fat diet you could try changing your diet but this may not be enough. Cholesterol if often hereditary and you may be one of the people that just needs to take medication for it.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement